How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8770
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

I have been prescribed Losartan 25mgms one tablet daily, together

Resolved Question:

I have been prescribed Losartan 25mgms one tablet daily, together with Bisoprolol 2.5mgms daily,amlodipine 10mgms daily,and Enalapril 10mgms twice a day, to control my hypertension, I have just been told by my G.P. to stop taking Losartan Potassium 25mgms daily (without consultation) because it has been found not recommended!
I have been taking this combination of drugs for over 5 years. I would apprieciate a reply as to why it is not recommended to combine these drugs, as since stopping the Losartan my blood pressure has risen and I feel unwell. I did visit my G.P again, but have not recieved a clear answer, and I am beginning to worry,which makes my blood pressure rise even further.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. SH replied 3 years ago.
Dr. Shahzad MD :

Hi there. Thank you for your question. I will be helping you out with your queries

Dr. Shahzad MD :

Welcome!!

Dr. Shahzad MD :

Actually you are already taking enalapril.

Dr. Shahzad MD :

Enalapril is usually not used in combination with losartan because there is an interaction between these two and this would require close monitoring if ever these two were used together.

Dr. Shahzad MD :

By using both enalapril and losartan there is increased risks of hypotension, hyperkalemia, and renal impairment.

Dr. Shahzad MD :

So I would agree that your GP has stopped losartan because of the risks mentioned above even though you have been taking these for the last five years.

Dr. Shahzad MD :

Let me know if you have more questions.

Dr. SH and 2 other Medical Specialists are ready to help you